10 posts in this topic
has anyone taken risperidone/risperdal AND stopped and fully recovering from the after effects? its been over 5 months since stopping and i still feel lifeless, blank, and weak plus a zero libido. i took risperidone for 3 weeks and had a horrible reaction to it and a horrible withdrawal but i still feel the effects....has anyone recovered or heard a recovery story? need some hope here.
i have hyperprolactinemia and i'm a male. it's probably risperidone induced. does anyone have any idea on how to cure high prolactin levels? i am currently using american ginseng and vitamin b6 (p5p) to naturally cure myself but i haven't noticed a difference though it's only been a couple days.
btw it's been 5 months since i stopped risperidone although i had long acting injections (not sure how long they act)
please help as some of you may know, the low energy and low libido is killing me.
Hi, im new here. I have my intake appointment tomorrow and I have been researching medications. I just wanted some people's experience on taking Geodon. Im currently in a hypomanic state right now. Losing sleep as the summer drags on, having incredibly creative ideas but so distracted by such small things that I can't seem to do anything. Still social, I still get out, but can't handle excess stimulation. I was previously on Lithium 900mg and Abilify 30mg. This combination helped with my manic episodes but I would still have trouble sleeping, despite taking this combination of medication for several years. I was foolish enough to stop the medication though and have been off of it the past 9 months. I guess Im having a hard time accepting the fact that I may need to be on medication the rest of my life. I was wondering though, does anyone have any experience of Geodon? What do you like? What don't you like? Common side effects? Combining it with Lithium? Does Geodon help you sleep? Lack of sleep has always been my main trigger. Thank you.
I am on lithium 1125mg/day & Abilify 7.5mg-15mg (with doc's approval that it varies between that amount) for bipolar. I am wanting to get off Abilify because it has been causing me mild resting head tremors, unpleasant and intolerable. However whenever I come down too low I predictably experience despondent mood and feel paralysed due to low mood. I've been down to 7.5mg for last five weeks and this has successfully flushed most of it out of my system and reduced side effects to tolerable levels however I decided to increase to 15mg last night due to the return of acute depressive symptoms. This made tremor return by today.
My psych is not forthcoming with any other options, I have lobbied for alternatives (there must be some!) for the past year.... nothing just "stick to your meds regime".
I need to substitute Abilify with something which won't cause shaking and I'm thinking about Seroquel (because I've been on it before) although hesitant due to weight gain. Still... rather be eating more and than have tremors if I had to chose :/.
Are these (Abilify and quetiapine) in the same class of anti-psychotics? It is feasible seroquel/quetiapine could have the similar beneficial impacts on my depression? What about off label anti-convulsants like Lyrica? I've tried Lamictal before but it made me "too happy" and I ended up in hospital so wondering if other anti-convulsants would be risky. Any suggestions?
I'm seeing the doctor in August (earliest appointment). As the shaking is coming back I will stick to the lowest dose he prescribed (7.5mg) to avoid tremors and supplement it with 25mg seroquel (which I still have a supply of from when it used to be a PRN so it is prescribed) hoping my mood will improve. I can't wait for pdoc to see me to begin to try this combo as he's away for three weeks, first appointment I could make with him is scheduled for beginning August... and another doc I want to see for a second opinion is apparently booked up for two months... my GP could be a third option for a sooner consult. To be clear this has been an ongoing issue which has been ignored by doctors as it is not noticeable to them however is clearly noticeable to me and those close to me... things have come to a head because it is getting harder to control by reducing the Abilify.
Abilify too high = tremors (intolerable side effects)
Abilify too low = depression (need something to supplement lithium)
I suffer from bipolar I. I have had a series of hospitalisations for mania, mixed moods, psychosis over past 11-5 years with no hospitalisations in the last 4.5 years, I have experienced an "episode" (pronounced drop or elevation in mood symptoms) maybe about once every six months over the past 5 years.
Thanks for any help, it helps just to talk about this stuff and know some people are listening who have experienced similar things.
I've had bipolar 2 my whole life but rarely had it diagnosed properly, leading to a revolving door of medications that would work initially for my depression but not for more a few weeks. I had decent luck getting off meds without side effects, and most of the side effects were livable... except the brain fog on antipsychotics. I've only been on true bipolar meds twice before lithium, and both times the side effects left me feel less than functional. In the gap between treatments, a long gap without insurance, I developed a drinking problem and got my first taste of how much chemical withdrawal can suck. I eventually got the drinking under control, although I still drink more than I should during periods I decide to drink.
During a dry period when I was feeling particularly low, I managed to convince my doctor to let me try lithium. He's a med student in his final year, so he didn't know much about the drug and prescribed 900mg to start with another 300 to be added after a week. I wasn't sure what to expect, but I felt great that first week, so great I didn't increase my dose until the following week, when I was supposed to check in with him. Throughout the first two weeks, I drank a little at first, and then pretty steadily once I realized how well my body was tolerating the lithium. Had one night I overdid it and slowed down again for a few days. On the doctor's advice, I lowered the dose again to 900mg spread throughout the day. If I did well enough like that, he even wanted me to try a dose of 600mg, but I started feeling a bit off in the third week and went up again.
Some of the issues I was having with motivation by then, I'm sure it was the drinking to blame. It was so easy to fall back on old habits when I kept waking up anxious and needing something to bring me down. My doctor was always hesitant to prescribe benzos for anxiety, so having a few shots of whiskey to get back to normal was an old standby, if not a particularly healthy one.
Then somewhere during that week, the lithium started working against me. I felt shaky, weak, with trouble focusing at times. When I got scared and skipped several doses, I felt even worse, like I was hit with some weird flu. I realized I was going to keep feeling worse if I didn't take at least some lithium(and taper off alcohol, just to eliminate the extra stress on my body). I'm down to 600mg, one pill in the morning and one with dinner, but I'm worried these side effects aren't going away. It's been only a few days on the lower dose, and I've been drinking water like crazy. I don't know if it's worth waiting a few more days to go down to one pill and then none, or whether it needs time for my body to readjust.
It's just so frustrating. I felt normal at first, and even the nausea and anxiety went away, then the tremors crept in and the weakness, and now I have that and the nausea/anxiety back. I was just about ready to give up on medication altogether before trying lithium. I had a pretty good thing going with daily exercise and other goals, and then the soul-crushing depressive cycle finally came back around, and I felt like I needed to do something. If I'm going to keep feeling like this, I don't know how I'm ever going to be functional again. Or if I'm just missing another medication that will balance me out more reliably than timed release whiskey, like a low dose of Xanax or Ativan. I don't know what to do, and I thank any of you more experienced people with advice to give.